MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER
Model Number DR8086
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one dorado pta dilatation catheter has been received for the evaluation.On the visual evaluation, the device appeared bloody and no cracks was noted on to the inflation hub.No other specific anomalies were noted.On the functional evaluation, the balloon was inflated using an in-house presto inflation device and the water starts leaking from the distal end of the balloon.Under microscopic examination glue was not fully distributed and not secured to the glue fillet, several holes were noted to the glued area.One video was reviewed.The video shows that the water was leaking from the glue fillet joint and no other anomalies were noted.Therefore, based on the video review, the reported leak can be confirmed as the water leaking from the glue fillet joint.Therefore the investigation for the reported leak can be confirmed as the water starts leaking from the glue fillet joint upon inflation.The investigation for the identified break was also confirmed as the break was noted at the glue fillet joint under the microscopic observation.Although it is likely the identified break on the glue fillet at the hub and the catheter led to the reported leak, a definitive root cause for the reported leak and the identified break could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 06/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure through the left arm fistula, the hub of the pta balloon catheter was allegedly found to be leaking.The procedure was completed using another device.There was no reported patient injury.

Brand Name
DORADO
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
MDR Report Key12354205
Report Number2020394-2021-01493
Device Sequence Number3887425
Product Code LIT
UDI-Device Identifier00801741059292
UDI-Public(01)00801741059292
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR8086
Device Catalogue NumberDR8086
Device Lot Number93TE0093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1